Is my rate too high for too long?

I'm in persistent AF since June of this year....and have finally agreed to all recommended meds. Since taking amiodarone beginning just over three weeks ago, my heart rate became nicely regular, but the rate went from 110 or so to 130-135....consistently all day and all night. Bisoporol apparently is not working, nor has the former metoprolol. I don't feel it during the day, but each morning I wake up I get very concerned that this just can't keep continuing....it has got to be doing damage. Can anyone help me understand this? Is this normal; can I continue like this until the EP schedules my appt?

Any advice, assurances will be very helpful. Thank you.

6 Replies

oldestnewest
  • What you are describing is exactly the AF I experience and it totally drains me of all energy (hard to cope with when it goes on for months). My heart is usually shocked back into normal sinus rhythm by my having a cardoversion.

    Have you had an ECG recently? It may be an idea to talk to your GP about your heart rate and have an ECG at the surgery, then he will perhaps refer to your local hospital where they perform cardioversions. Bisoprolol and Metoprolol don't work for me either, perhaps the Amiodarone does but I'm not too sure of that either.

    If your EP is like mine it's almost impossible to get a message to him, even my GP has no response when he tries to contact him. I know all EP's are not like mine as other members on this forum are able to contact theirs.

    I really think you should talk to your GP. Do it today.

    Jean

  • I agree that your rate will make you very tired and is not a good idea over a long period. I have spent quite a bit of time around 140 bpm waiting for a cardioversion. I guess it depends on how long before your EP appointment and if indeed you are in NSR as you could still be in AF unless an ECG confirms this. I must admit that I am puzzled by your comments that you finally agreed to the medication as i would have thought that you would jump at any opportunity to try and get out of AF. You don't mention anticoagulation either which is a pre-requisite of a cardioversion or ablation and in many cases will be essential for stroke prevention. Do look up CHADS2Vasc and check your risk status so that you can discuss this with your doctor.

    As a short term strategy why not ring teh consultant's scretery and explain your worries/

    Bob

  • If I were in your situation and had an EP who'd I'd seen or was booked in with, I would phone the hospital that he works from, ask for his/her secretary and say what's happening. Mine would almost certainly book me an appointment, bring an existing appointment forward or failing that at least give me some advice, or (as he knows me) change my drugs without seeing me.

    Koll

  • Thank you all very much. I am on Warfarin and have had one cardioversion....felt fine for a week and then returned to AF. Am under GP care but he won't change meds until we hear from EP. I'll call tomorrow.

    Thanks again! Journeyart

  • I am at 120 average on sotalol and digoxin I used to be 150 average but I also have PH and that is a common factor to have tachycardia to compensate for the PH. Which is I think the reason for the cancellation of my Pace and Ablate this year?

    Be Well

  • Thank you!

You may also like...